Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
127 Doctors are Online

Have type 2 diabetes. Feeling dizziness and tingling sensation in hand. What's causing this?

Jan 2013
User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 2003
Answered : 1658 Questions
need to knowI am having tingling in my left hand snd on my bb left heel.
I have typew2 diabetes. ...tonite on mt way home from work I gi t dizzy and my stomach felt quizzy saw blue spots...
Posted Sun, 17 Mar 2013 in Diabetes
Answered by Dr. Mayank Bhargava 1 hour later
Welcome to XXXXXXX forum.

Let me know the associated symptoms along with mentioned.
Do you have pain and weakness along with tingling sensation in left hand and heel?
Do you have acidic belching/ abdominal discomfort/ excessive gargling sounds/ diarrhea/ constipation along with dizziness?
What is the site of blue spots?

With the available described symptoms, there appears to be possibility of complications associated with diabetes.
Long lasting Diabetes is associated with multiple complications involving almost all organs of body.
Dizziness due to stomach pathology could be due to decreased gastrointestinal motility. This complication may cause abdominal bloating and heaviness, excessive flatulence, recurrent nausea and vomiting feeling.
Tingling sensation in left side of body could be due to involvement of nerve fibres at right side of cerebral cortex (as half part of body is involved).
Strokes not only involve motor fibres and may cause paralysis but also may involve sensory fibres and may cause pain or tingling sensation.
Tingling in limbs could be a part of diabetic neuropathy caused by persisting elevated blood sugar. This complication is also associated with pain in affected limbs before onset of tingling.

You should consult with XXXXXXX medicine specialist and neurologist and should go for thorough neurrological check up.
You should go for complete blood count, blood sugar both fasting & postprandial, glycated hemoglobin (HbA1c), serum Vit B12 level and nerve conduction velocity studies.
You should also go for CT scan/ MRI scan to rule out any intracranial pathology.

Meanwhile, you should take proton pump inhibitors along with prokinetics, multivitamin containing methylcobalamin and epalrestat.
You should take sugar free low fat healthy diet.

Avoid oily food especially at night times.
Keep difference of 3 hours between meals and sleep.
Take small amount of frequent meals.

Hope that helps.
Let me know your other query.
Take care,
Dr. Mayank Bhargava
Above answer was peer-reviewed by
Follow-up: Have type 2 diabetes. Feeling dizziness and tingling sensation in hand. What's causing this? 56 minutes later
I saw the blue spots when I had the dizzy spell.
it feels like me hand goes to sleep then the pins and needle feeling.
the heel hurts really bad I can't really walk on it.

Had blood work done in September that is when I was told I
had type 2 diabetes.
Answered by Dr. Mayank Bhargava 6 hours later
There appears to be possibility of decreased blood supply causing black out or blue spots.
You should go for thorough neurological check up.
You should also go for common carotid color doppler examination for detection of any obstruction causing hampered blood supply.
You should above mentioned medicines.
Best regards,
Dr. Mayank Bhargava
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Diabetologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor